MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device consisted of an amplatz super stiff guidewire.Visual examination revealed that the coil wire was unraveled, and the core wire was detached at 8.8 cm from the distal tip section.Microscopic inspections also confirmed the core wire was detached.The reported clinical observation was confirmed.
 
Event or Problem Description
Reportable based on device analysis completed on 09 jan 2023.It was reported that the guidewire unraveled.An amplatz super stiff guidewire was used during a biliary drainage catheter exchange.During the procedure, the amplatz super stiff guidewire unraveled.The device was exchanged with a non-boston scientific guidewire.No patient complications were reported.However, device analysis revealed that the core wire was detached.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16281074
Report Number2134265-2023-00009
Device Sequence Number6175110
Product Code DQX
UDI-Device Identifier08714729295730
UDI-Public08714729295730
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029113091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown